Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Wilmington, OH

June 19, 2017Miami County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 19, 2017, 4:21 PM EDT for Miami County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 4:21 PM EDT (20:21 UTC)
Expired
Jun 19, 2017, 4:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Miami County, OH

The radar

The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WWUS81 KILN 192021
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT MON JUN 19 2017
 
OHZ042-051-060-061-192045-
Montgomery OH-Darke OH-Preble OH-Miami OH-
421 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...NORTHERN MONTGOMERY AND SOUTHERN MIAMI COUNTIES
UNTIL 445 PM EDT...

At 420 PM EDT, radar indicated a strong thunderstorm near Lewisburg,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Dayton, Huber Heights, Troy, Trotwood, Vandalia, Englewood, Tipp
City, West Milton, Lewisburg, Pleasant Hill, Clayton, Union,
Brookville, Shiloh, Phillipsburg, Verona, Laura, Pitsburg, Potsdam
and Casstown.

This includes the following Interstates...
 I-70 in Ohio between mile markers 13 and 37.
 I-75 in Ohio between mile markers 57 and 76.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3982 8459 4006 8452 4007 8406 3988 8411
      3978 8420
TIME...MOT...LOC 2020Z 269DEG 40KT 3992 8447 

$$

Hatzos

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:40 PM EDT, 41 minutes earlier.

Area forecast discussion, Jun 19, 3:40 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
340 PM EDT Mon Jun 19 2017

.SYNOPSIS...
Weak disturbances will bring chances for precipitation to the
region off and on through Thursday. A better chance for
precipitation will occur on Friday as a cold front approaches
and moves through the area.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
An embedded weather disturbance was interacting with an unstable
airmass this afternoon, resulting in some showers and embedded
thunderstorms. As this disturbance moves east this evening, and
as the airmass stabilizes, precipitation should come to an end.
Skies will then clear as a weak surface ridge moves into the
Ohio Valley. Lows will range from the upper 50s to the lower
60s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Another embedded weather disturbance within a large scale mid
level trough across the Great Lakes will affect northern
sections of the CWFA late Tuesday afternoon and evening. Thus,
will continue with a chance of showers/storms there during this
time frame. Otherwise, a good portion of Tuesday will be dry
along with temperatures in the upper 70s to the lower 80s.

A remnant boundary/trough axis will settle across the northern
forecast area later Tuesday night. By then, forcing and
instability will have waned that skies will range from partly
cloudy to mostly clear. Lows will range from the upper 50s to
the lower 60s once again.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A weak upper trough will pass north of the region Wednesday and meet
a relatively unreceptive airmass to create showers. Attm, they are
isolated at best and generally expected to be light. High pressure
will then keep the region dry until later Thursday as moisture gets
pulled into the region from the south and wrung out along a front in
the Great Lakes area. Even the chances on this day are marginal at
best but warm frontal processes will necessitate chance pops in the
northeast late in the day. Beyond Thursday the chances for storms
will increase and maximize on Friday and Friday night, lingering
into Saturday as a southern upper low moves northeast and the
surface cold front dives south. The cold front should push any
lingering storms along it south and away from the CWA by Saturday
night and high pressure will build back in with some instability
showers or thunderstorms possible Sunday, much like todays weather.

Temperatures will be near normal Wednesday, Friday, and Saturday and
maximize a few degrees above normal on Thursday. They will then drop
into the 70s for Sunday and Monday. Overnight lows in the 60s for
most nights will be maximized near 70 Thursday night.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
An embedded disturbance will move east across northern Indiana
and northern Ohio this afternoon and this evening. The lift from
this feature will trigger some showers and thunderstorms, most
numerous near the northern terminals of KDAY, KCMH, and KLCK.
Have placed TEMPO MVFR conditions at these three sites. The
threat rapidly decreases south of the Ohio River.

With the loss of day time heating, and with this disturbance
moving away from our region, showers/storms will wane this
evening. Skies will gradually clear overnight.

On Tuesday, another embedded disturbance is forecast to rotate
southeast toward the area. This feature is slower than previous
forecasts, so the terminals are expected to stay dry through
00Z. Scattered diurnal cumulus can be expected.

OUTLOOK...Thunderstorms possible Thursday night through
Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Franks
AVIATION...Hickman
Hazardous weather outlook, Jun 19, 3:23 AM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
323 AM EDT Mon Jun 19 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
323 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 19, 3:15 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     TSTM WND DMG     3 E BRIGHT              39.21N 84.80W
06/18/2017                   HAMILTON           OH   BROADCAST MEDIA

            NUMEROUS TREES DOWNED ALONG LAWRENCEBURG ROAD NEAR THE
            WHITEWATER RIVER. TIME OF EVENT ESTIMATED FROM RADAR.

&&

HATZOS
Special weather statement, Jun 19, 3:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
331 PM EDT MON JUN 19 2017

OHZ056-192000-
Licking OH-
331 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY UNTIL 400 PM
EDT...

At 331 PM EDT, radar indicated a strong thunderstorm over Johnstown,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Newark, Reynoldsburg, Heath, Granville, Pataskala, Johnstown, Buckeye
Lake, Hebron, Utica, Hanover, Harbor Hills, Granville South, Marne,
Beechwood Trails, Summit Station, Thornport, Fairfield Beach, Etna,
New Albany and Jersey.

This includes I-70 in Ohio between mile markers 114 and 142, and near
mile marker 144.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3995 8220 3995 8223 3991 8223 3994 8278
      4028 8275 4027 8248 4025 8248 4024 8219
TIME...MOT...LOC 1931Z 265DEG 41KT 4012 8269

Hatzos
Special weather statement, Jun 19, 3:41 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
341 PM EDT MON JUN 19 2017

OHZ042-043-051-192015-
Darke OH-Shelby OH-Miami OH-
341 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...DARKE AND
WESTERN MIAMI COUNTIES UNTIL 415 PM EDT...

At 341 PM EDT, radar indicated a strong thunderstorm over Greenville,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...

Locations impacted include...
Troy, Piqua, Greenville, West Milton, Versailles, Covington, Arcanum,
Bradford, Pleasant Hill, Ansonia, Webster, Wayne Lakes, Russia,
Gettysburg, Laura, Pitsburg, Potsdam, Ludlow Falls, Lockington and
Union Corners.

This includes I-75 in Ohio between mile markers 72 and 88.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4004 8473 4027 8467 4024 8414 4004 8416
      3994 8431
TIME...MOT...LOC 1941Z 277DEG 40KT 4012 8462

Hatzos
Special weather statement, Jun 19, 3:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
352 PM EDT MON JUN 19 2017

OHZ026-035-043-044-192015-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
352 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...NORTHERN
LOGAN...SOUTHWESTERN HARDIN AND EAST CENTRAL AUGLAIZE COUNTIES UNTIL
415 PM EDT...

At 352 PM EDT, radar indicated a strong thunderstorm near Jackson
Center, moving east at 40 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Kenton, Jackson Center, Russells Point, Lakeview, Waynesfield, Belle
Center, Chippewa Park, Northwood, Roundhead, Rushsylvania,
Huntsville, Ridgeway, Montra, Silver Creek, Jumbo, St. Johns, Walton,
Mentzer, New Hampshire and Big Springs.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4039 8410 4058 8410 4070 8367 4065 8352
      4043 8357
TIME...MOT...LOC 1952Z 251DEG 35KT 4048 8400

Hatzos
Special weather statement, Jun 19, 4:05 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT MON JUN 19 2017

OHZ043-044-052-192030-
Champaign OH-Logan OH-Shelby OH-
405 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SHELBY...NORTHWESTERN CHAMPAIGN
AND SOUTHWESTERN LOGAN COUNTIES UNTIL 430 PM EDT...

At 405 PM EDT, radar indicated a strong thunderstorm 4 miles west of
Sidney, moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Sidney, Newport, Anna, Jackson Center, De Graff, Hardin, Quincy, Port
Jefferson, Montra, Logansville, Rosewood, Newbern, Carysville,
Plattsville, Maplewood, Springhills, Mccartyville, Bloom Center,
Swanders and Pemberton.

This includes I-75 in Ohio between mile markers 87 and 102.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4021 8429 4029 8437 4042 8426 4045 8390
      4033 8380 4021 8391
TIME...MOT...LOC 2005Z 264DEG 40KT 4028 8427

Hatzos
Special weather statement, Jun 19, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT MON JUN 19 2017

OHZ042-051-060-061-192045-
Montgomery OH-Darke OH-Preble OH-Miami OH-
421 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...NORTHERN MONTGOMERY AND SOUTHERN MIAMI COUNTIES
UNTIL 445 PM EDT...

At 420 PM EDT, radar indicated a strong thunderstorm near Lewisburg,
moving east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Dayton, Huber Heights, Troy, Trotwood, Vandalia, Englewood, Tipp
City, West Milton, Lewisburg, Pleasant Hill, Clayton, Union,
Brookville, Shiloh, Phillipsburg, Verona, Laura, Pitsburg, Potsdam
and Casstown.

This includes the following Interstates...
 I-70 in Ohio between mile markers 13 and 37.
 I-75 in Ohio between mile markers 57 and 76.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3982 8459 4006 8452 4007 8406 3988 8411
      3978 8420
TIME...MOT...LOC 2020Z 269DEG 40KT 3992 8447

Hatzos

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:42 PM EDTSpecial Weather StatementILNMadison33 min
Jun 18, 9:50 PM EDTSpecial Weather StatementILNFairfield25 min
Jun 19, 1:58 PM EDTSpecial Weather StatementILNClark32 min
Jun 19, 3:06 PM EDTSpecial Weather StatementILNFranklin24 min
Jun 19, 3:31 PM EDTSpecial Weather StatementILNLicking29 min
Jun 19, 3:41 PM EDTSpecial Weather StatementILNDarke, Miami34 min
Jun 19, 3:52 PM EDTSpecial Weather StatementILNHardin23 min
Jun 19, 4:05 PM EDTSpecial Weather StatementILNShelby25 min
Jun 19, 4:40 PM EDTSpecial Weather StatementILNLogan35 min
Jun 19, 4:41 PM EDTSpecial Weather StatementILNMiami34 min
Jun 19, 5:00 PM EDTSpecial Weather StatementILNClark30 min
Jun 19, 5:23 PM EDTSpecial Weather StatementILNMadison37 min
Jun 19, 5:53 PM EDTSpecial Weather StatementILNMercer37 min
Jun 19, 6:01 PM EDTSpecial Weather StatementILNFranklin29 min
Jun 19, 6:14 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking18 min
Jun 19, 6:58 PM EDTSpecial Weather StatementILNChampaign32 min
Jun 19, 7:04 PM EDTSpecial Weather StatementILNGreene26 min
Jun 19, 7:18 PM EDTSpecial Weather StatementILNChampaign27 min
Jun 19, 7:22 PM EDTSpecial Weather StatementILNFayette23 min
Jun 19, 7:42 PM EDTSpecial Weather StatementILNFranklin33 min

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.